iCliniq logo

Ask a Doctor Online Now

HomeAnswersNeurologybipolar disorderI have many symptoms due to Vraylar medication. Please help.

Are muscle stiffness, tremors, and restlessness due to Vraylar?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 29, 2024
Reviewed AtFebruary 29, 2024

Patient's Query

Hello doctor,

I am a 30-year-old female diagnosed with bipolar disorder and currently under treatment with Vraylar. I have been taking this medication for a few months now. I also have some concerns regarding certain symptoms I have been experiencing. I have noticed symptoms of muscle stiffness, tremors, and an increased sense of restlessness since starting Vraylar. Are these symptoms common side effects associated with this medication? Could you explain whether they might be directly linked to my use of Vraylar? I have also been experiencing episodes of nausea. Could this symptom be related to Vraylar, or might it be indicative of another underlying issue? I am going crazy. What steps can be taken to manage these symptoms while continuing Vraylar? Should I consider adjusting the dosage or altering the timing of medication intake? Are there any other serious reactions that I should be worried about? Are there alternative medications or supplementary treatments available for managing bipolar disorder that might be better tolerated?

Hello,

Welcome to icliniq.com.

I can understand your concern, and I hope my answer brings some clarification.

While Vraylar (Cariprazine) is generally well-tolerated, some individuals may experience side effects, including muscle stiffness, tremors, restlessness, and nausea. Muscle stiffness, tremors, and restlessness are less commonly reported side effects of Vraylar, but they can occur, particularly at higher doses. These symptoms are typically mild to moderate in severity and may improve over time as the body adjusts to the medication. If these symptoms are particularly bothersome, you may try reducing the dosage or discontinuing Vraylar altogether. Nausea is a more commonly reported side effect of Vraylar, particularly at higher doses. Nausea may be more pronounced when starting Vraylar, but it typically subsides over time. If nausea is particularly bothersome, your healthcare provider may recommend taking Vraylar with food or reducing the dosage. Taking the medication at the same time each day and with food to help minimize nausea.

Second, consider discussing the possibility of adjusting the dosage or timing of medication intake with your healthcare provider. For example, taking a lower dose of Vraylar or splitting the dose into smaller, more frequent doses throughout the day may help to minimize side effects. Third, make sure you are following a healthy lifestyle, including getting enough sleep, exercising regularly, and eating a balanced diet. These lifestyle modifications can help to minimize the impact of side effects and improve overall well-being. Fourth, consider discussing the possibility of adding a supplementary treatment, such as cognitive-behavioral therapy or mindfulness meditation, to help manage symptoms of bipolar disorder. These complementary therapies can help to improve mood, reduce stress, and improve overall quality of life.

Finally, it is important to remember that while Vraylar is an effective medication for managing symptoms of bipolar disorder, it is not a cure. In terms of serious reactions associated with Vraylar, these are generally rare but can include allergic reactions, such as hives, difficulty breathing, and swelling of the face, lips, tongue, or throat. If you experience any of these symptoms, seek medical attention immediately. Alternative medications for managing bipolar disorder include lithium, valproic acid, and mood stabilizers such as Lamotrigine. Your healthcare provider can help you determine which medication is best for your individual needs and preferences.

Hope this addresses your concern.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vandana Andrews
Dr. Vandana Andrews

General Practitioner

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy